Alert archive / New Mexico / River Flood Warnings in 2015
River Flood Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this river flood warning at Jul 6, 2015, 7:27 PM MDT for Guadalupe County, San Miguel County, New Mexico. It took effect at Jul 6, 2015, 9:10 PM MDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 7:27 PM MDT (01:27 UTC)
- In effect from
- Jul 6, 2015, 9:10 PM MDT
- Expired
- Jul 7, 2015, 2:06 PM MDT
- In force
- 17 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Guadalupe County, NM, San Miguel County, NM
The radar
The Albuquerque radar (KABX), 160 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gallinas River above Colonias (COLN5).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08382500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
564 WGUS45 KABQ 070128 FLWABQ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 727 PM MDT MON JUL 6 2015 ...The National Weather Service in Albuquerque has issued a flood warning for the following rivers in New Mexico... Gallinas River Above Colonias affecting Guadalupe and San Miguel Counties Several inches of rain have fallen upstream...and the water will continue to flow down the Gallinas River toward Colonias. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at water.weather.gov/ahps2/index.php?wfo=abq. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC019-047-072006- /O.NEW.KABQ.FL.W.0002.150707T0310Z-150707T2006Z/ /COLN5.1.ER.150707T0310Z.150707T0600Z.150707T0806Z.NO/ 727 PM MDT MON JUL 6 2015 The National Weather Service in Albuquerque has issued a * Flood Warning for The Gallinas River Above Colonias. * until Tuesday afternoon...Or until the warning is cancelled. * At 7:00 PM Monday the stage was 14.4 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 18.1 feet by after midnight tomorrow.the river will fall below flood stage by after midnight tomorrow. * Flood history...This crest compares to a previous crest of 17.8 feet on Jul 6 1988. && LAT...LON 3568 10527 3538 10487 3516 10488 3521 10496 3536 10505 3565 10540 $$ 34
1 follow-up statement
278 WGUS85 KABQ 070306 FLSABQ FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 906 PM MDT MON JUL 6 2015 ...The flood warning is cancelled for the following rivers in New Mexico... Gallinas River Above Colonias affecting Guadalupe and San Miguel Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at water.weather.gov/ahps2/index.php?wfo=abq. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC019-047-070336- /O.CAN.KABQ.FL.W.0002.000000T0000Z-150707T2006Z/ /COLN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 906 PM MDT MON JUL 6 2015 The Flood Warning is cancelled for The Gallinas River Above Colonias. * At 8:00 PM Monday the stage was 14.0 feet. * Flood stage is 16.0 feet. * Forecast...The river crested below flood stage at 15.2 feet and is forecast to continue to fall. The river will fall to near 5 feet around sunrise Tuesday. && LAT...LON 3568 10527 3538 10487 3516 10488 3521 10496 3536 10505 3565 10540 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this river flood warning went out at Jul 6, 5:50 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 6, 5:50 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 PM MDT MON JUL 6 2015 .AVIATION... 00Z TAF CYCLE AN ACTIVE OVERNIGHT IS IN STORE FOR CENTRAL/EASTERN PORTIONS OF THE FORECAST AREA. THE COMBINATION OF HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND A BACK DOOR COLD FRONT WILL INSTIGATE NUMEROUS SH/TS. MVFR CIGS POSSIBLE WITH SOME OF THE STRONGER STORMS. EVENTUALLY THE TS WILL DWINDLE BUT GIVE WAY TO LONG DURATION RAINFALL. LOW CIGS/VIS RESTRICTIONS ARE A CERTAINTY AT MANY OF THE EASTERN/CENTRAL TERMINAL LOCATIONS. SOME OF THE EASTERN LOCATIONS COULD SEE MVFR CIGS THROUGH MOST OF TUESDAY. A STRONG EAST CANYON WIND WILL ALSO PLAGUE ABQ BUT DUE TO CONVECTION ON BOTH SIDES OF THE MTNS IT IS HARD TO KNOW WHETHER AWW SPEEDS WILL BE MET FOR A LONG DURATION LATER TONIGHT. SUSPECT THEY COULD BASE ON A STRONG COLD POOL TO THE EAST SO AN AWW COULD BE FORTHCOMING THIS EVE. 50 && .PREV DISCUSSION...243 PM MDT MON JUL 6 2015... .SYNOPSIS... WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL WILL IMPACT CENTRAL AND EASTERN NEW MEXICO THROUGH TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. A VERY COOL AIRMASS FOR EARLY JULY WILL SETTLE INTO THE AREA BEHIND THE FRONT...WITH MANY AREAS NOT RISING OUT OF THE 70S ON TUESDAY. THIS COOL AIR WILL LIMIT STORM DEVELOPMENT TUESDAY HOWEVER SCATTERED STORMS ARE STILL EXPECTED. WARMER TEMPERATURES AND MORE STORMS ARE ON TAP WEDNESDAY AND ESPECIALLY THURSDAY AND FRIDAY. A WARMING AND SLIGHT DRYING TREND IS ANTICIPATED THIS WEEKEND. && .DISCUSSION... AN ACTIVE MONSOON PATTERN IS IN PLACE OVER THE AREA WITH A STRONG BACK DOOR COLD FRONT SURGING SOUTHWEST TOWARD THE RIO GRANDE VALLEY. DEEP MOISTURE OVER THE EAST WITH PWAT VALUES BETWEEN 1.2 AND 1.4 ARE INTERACTING WITH DRY AIR APPROACHING ALOFT FROM THE WEST. MODELS ARE STILL IN VERY GOOD AGREEMENT HAMMERING THE EAST WITH WIDESPREAD AREAS OF HEAVY RAINFALL THROUGH THIS EVENING. FFA LOOKS VERY GOOD ALONG AND EAST OF THE CENTRAL MT CHAIN...HOWEVER FARTHER WEST CONFIDENCE IS NOT AS HIGH WITH SIGNIFICANTLY LESS ACTIVITY NOTED ON LATEST 18Z NAM/HRRR PRODUCTS. WILL STILL MAINTAIN WATCH FOR NOW SINCE STORMS MAY STILL FIRE UP LATER AND ANTECEDENT CONDITIONS ARE RIPE ALONG THE DIVIDE. MORE STABLE CONDITIONS ARE ON TAP TUESDAY WITH DRY AIR ALOFT AND VERY COOL AIR FOR EARLY JULY. MAX TEMPS WILL AVERAGE 10 TO 15 DEGREES BELOW NORMAL. WEDNESDAY WILL ATTEMPT THE RECYCLE PROCESS AGAIN WITH A THETA-E RIDGE BUILDING AGAIN OVER CENTRAL NM. A BIG UPTICK IS SHOWN THURSDAY WITH A MONSOON BURST PATTERN ADVERTISED BY THE GFS. A HUGE SLUG OF DEEP ATMOSPHERIC MOISTURE MOVES NORTHWARD OUT OF NORTHERN MEXICO. THIS WILL BE THE NEXT ELEVATED THREAT WINDOW FOR FLASH FLOODING. NOT MUCH CHANGE IS NOTED FRIDAY WITH PERHAPS A SLIGHT TREND WESTWARD TOWARD THE AZ STATE LINE. THE WEEKEND LOOKS WARMER AND DRIER AS THE UPPER HIGH SHIFTS WEST TOWARD EASTERN NM. GUYER && .FIRE WEATHER... WIDESPREAD SHOWERS AND STORMS WITH HEAVY RAINFALL WILL BE MOST LIKELY OVER THE NORTHEAST THIRD TO HALF OF NEW MEXICO THROUGH TONIGHT...ALTHOUGH HEAVY RAINFALL IS POSSIBLE FROM MOST ANY STORM DUE TO THE EXCEEDINGLY MOIST ENVIRONMENT AND SLOW CELL MOVEMENT. A GUSTY EAST WIND INTO THE RGV IS LIKELY TONIGHT AS THE FRONT IN THE EASTERN PLAINS TRACKS WESTWARD. SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE FEATURED TUESDAY CENTRAL AND WEST...WHILE THE EAST SHOULD BE QUIETER. SOME DRIER AIR MAY ATTEMPT TO OVERSPREAD NORTHERN AND WESTERN NEW MEXICO WEDNESDAY...BUT NOT TOTALLY BUYING INTO THE CONSIDERABLE DEW POINT DECREASE FORECASTED BY THE NAM. IF THIS OCCURS...THERE SHOULD BE A DOWNTICK IN CONVECTION WEST WEDNESDAY AFTERNOON/EVENING. BY THURSDAY GFS INDICATES AN UPTICK IN MID LEVEL THETA E VALUES AS THE UPPER LOW CURRENTLY OFF THE CA COAST LIFTS THROUGH THE GREAT BASIN AND KEEPS A PLUME OF MOISTURE FLOWING OVER NEW MEXICO. THEREFORE ANY DRYING ON WEDNESDAY LOOKS TO BE A TEMPORARY GLITCH. THE PLUME...AND UPPER HIGH CENTER TO OUR EAST...GRADUALLY SHIFT WESTWARD LATE NEXT WEEK AND THROUGH NEXT WEEKEND. HOWEVER...THE HIGH CENTER DOESN/T CHANGE LOCATIONS SUFFICIENTLY TO SHUT DOWN THE FLOW OF MOISTURE...ALTHOUGH THE EAST MIGHT BE LEAST LIKELY TO SEE WETTING RAIN NEXT WEEKEND GIVEN THE PROJECTED STEERING FLOW. HIGH TEMPERATURES WILL GENERALLY RANGE FROM BELOW TO NEAR AVERAGE...WITH THE OVERALL WARMEST AND CLOSEST TO AVERAGE DAYS NEXT SUNDAY AND MONDAY. VENT RATES WILL BE MOSTLY GOOD TO EXCELLENT WITH WEDNESDAY AND THURSDAY FORECAST TO BE THE BEST OVERALL. AREA OF POOR VENT RATES ARE FORECAST FOR NEXT SUNDAY OVER THE NORTH AND WEST AS THE UPPER HIGH CENTER GETS CLOSER TO CENTRAL NM. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ504-506>508-510>514-516>522-524-526. FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ515-523-527>537-539. &&
Hazardous weather outlook, Jul 6, 5:37 AM MDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MDT MON JUL 6 2015 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 537 AM MDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN ACROSS THE NORTHEAST QUARTER OF NEW MEXICO TODAY AND TONIGHT...WHERE A FLASH FLOOD WATCH IS IN EFFECT. ELSEWHERE...LOCALLY HEAVY RAINFALL AMOUNTS NEAR 2 INCHES ARE POSSIBLE AND MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY HEAVY RAINFALL AMOUNTS NEAR 2 INCHES ARE POSSIBLE THROUGH FRIDAY AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 11
In the hours before
Local storm report, Jul 6, 2:57 PM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG 3 NNE CLOVIS 34.45N 103.18W
07/06/2015 CURRY NM EMERGENCY MNGR
&&
EVENT NUMBER ABQ1502315
CMLLocal storm report, Jul 6, 3:40 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG 3 NNE CLOVIS 34.45N 103.18W
07/06/2015 CURRY NM EMERGENCY MNGR
*** 1 INJ *** WET MICROBURST WINDS DAMAGED 2 GRAIN
SILOS... ONE COLLAPSED ONTO PICKUP TRUCK... TREE DAMAGE
NOTED IN AREA.
&&
CORRECTED INJURIES...REMARKS
EVENT NUMBER ABQ1502315
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:54 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 111 min |
| Jul 6, 8:31 PM MDT | Special Weather Statement | ABQ | 29 min | |
| Jul 6, 8:36 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 114 min |
| Jul 6, 9:07 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 3 hr |
| Jul 6, 11:50 PM MDT | Areal Flood Advisory | ABQ | Cibola, Valencia | 115 min |
| Jul 7, 1:44 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 2 hr |
| Jul 7, 4:27 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 3 hr |
| Jul 7, 12:53 PM MDT | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Jul 7, 1:13 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| Jul 7, 1:20 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 115 min |
| Jul 7, 1:32 PM MDT | Special Weather Statement | ABQ | Socorro | 13 min |
| Jul 7, 2:13 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| Jul 7, 2:16 PM MDT | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Jul 7, 2:22 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 113 min |
| Jul 7, 3:06 PM MDT | Areal Flood Advisory | ABQ | San Juan | 114 min |
| Jul 7, 3:07 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 8 min |
| Jul 7, 3:20 PM MDT | Special Weather Statement | ABQ | San Juan | 25 min |
| Jul 7, 3:27 PM MDT | Special Weather Statement | ABQ | Bernalillo | 18 min |
| Jul 7, 3:33 PM MDT | Flash Flood Warning | ABQ | San Juan | 87 min |
| Jul 7, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 18 min |
| Jul 7, 3:46 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 119 min |
| Jul 7, 3:50 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 85 min |
| Jul 7, 3:55 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 7, 4:02 PM MDT | Special Weather Statement | ABQ | Bernalillo | 28 min |
| Jul 7, 4:20 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 115 min |
| Jul 7, 4:31 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 119 min |
| Jul 7, 4:33 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 117 min |
| Jul 7, 4:40 PM MDT | Special Weather Statement | ABQ | Lincoln | 35 min |
| Jul 7, 4:43 PM MDT | Special Weather Statement | ABQ | Santa Fe | 32 min |
| Jul 7, 5:31 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Jul 7, 5:35 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 25 min |
| Jul 7, 5:59 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 24 min |
Nearby
River Flood Warnings in New Mexico, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.